Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 29, 2016, 2:28 PM CDT for Howell County, Oregon County, Ozark County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 29, 2016, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:30 PM CDT | TSTM WND DMG | Bakersfield, MO | LIMBS DOWN. PHONE LINE WIRES INTO TWO HOMES DOWN. |
| Jul 29, 2:35 PM CDT | TSTM WND DMG | 3 Ne Bakersfield, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED TREE LIMBS ON HIGHWAY YY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
123 WUUS53 KSGF 291928 SVRSGF MOC091-149-153-292015- /O.NEW.KSGF.SV.W.0187.160729T1928Z-160729T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 PM CDT FRI JUL 29 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHWESTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHEASTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI... * UNTIL 315 PM CDT * AT 228 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF OTT TO NEAR BAKERSFIELD... MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WEST PLAINS... GRAND GULF STATE PARK... THAYER... BAKERSFIELD... SOUTH FORK... KOSHKONONG... BRANDSVILLE... MOODY... CAULFIELD... LANTON... POTTERSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3671 9223 3671 9154 3650 9154 3650 9223 TIME...MOT...LOC 1928Z 270DEG 17KT 3664 9218 3657 9215 3650 9219 HAIL...<.75IN WIND...60MPH $$ TERRY
3 follow-up statements
193 WWUS53 KSGF 291942 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT FRI JUL 29 2016 MOC153-291951- /O.CAN.KSGF.SV.W.0187.000000T0000Z-160729T2015Z/ OZARK MO- 242 PM CDT FRI JUL 29 2016 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3670 9209 3671 9154 3650 9154 3650 9211 TIME...MOT...LOC 1941Z 270DEG 24KT 3665 9200 3657 9200 3652 9206 $$ MOC091-149-292015- /O.CON.KSGF.SV.W.0187.000000T0000Z-160729T2015Z/ HOWELL MO-OREGON MO- 242 PM CDT FRI JUL 29 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHERN HOWELL AND SOUTHWESTERN OREGON COUNTIES... AT 241 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF WEST PLAINS TO 8 MILES EAST OF BAKERSFIELD TO OTT...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WEST PLAINS... GRAND GULF STATE PARK... THAYER... SOUTH FORK... KOSHKONONG... BRANDSVILLE... MOODY... LANTON... POTTERSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3670 9209 3671 9154 3650 9154 3650 9211 TIME...MOT...LOC 1941Z 270DEG 24KT 3665 9200 3657 9200 3652 9206 HAIL...<.75IN WIND...60MPH $$ TERRY
979 WWUS53 KSGF 292002 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT FRI JUL 29 2016 MOC091-149-292015- /O.CON.KSGF.SV.W.0187.000000T0000Z-160729T2015Z/ HOWELL MO-OREGON MO- 302 PM CDT FRI JUL 29 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHEASTERN HOWELL AND SOUTHWESTERN OREGON COUNTIES... AT 300 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STURKIE...OR NEAR SALEM IN FULTON COUNTY...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GRAND GULF STATE PARK... THAYER... KOSHKONONG... BRANDSVILLE... LANTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3670 9181 3671 9154 3650 9154 3650 9184 TIME...MOT...LOC 2000Z 225DEG 37KT 3645 9176 HAIL...0.88IN WIND...60MPH $$ TERRY
908
WWUS53 KSGF 292018
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT FRI JUL 29 2016
MOC091-149-292027-
/O.EXP.KSGF.SV.W.0187.000000T0000Z-160729T2015Z/
HOWELL MO-OREGON MO-
318 PM CDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL AND
SOUTHWESTERN OREGON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3670 9181 3671 9154 3650 9154 3650 9184
TIME...MOT...LOC 2015Z 270DEG 17KT 3645 9176
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:13 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 12:13 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1213 PM CDT FRI JUL 29 2016 ...18z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 220 AM CDT Fri Jul 29 2016 The region remains in a northwest flow pattern with multiple shortwaves riding down the flow. One such wave over eastern Kansas was associated with a decaying MCS that entered Western Missouri. Only a few showers remain from this and don't expect much else through sunrise except for far SW Missouri as the majority of the showers and storms are out in Kansas and are diving into Oklahoma in a region of stronger instability and better low level jet interaction. A stationary boundary just south of the Ozarks was also a focus for showers and storms across northern Arkansas. Expect conditions Today similar to the past few with late morning and afternoon showers and thunderstorms as shortwave energy passes through. Wind shear appears to be slightly higher Today and if enough instability can develop there will be a conditional risk for a few severe thunderstorms with damaging winds the main threat. It appears the best focus for this will be near the stationary boundary along the Missouri-Arkansas border. Otherwise highs will be in the middle 80s. Additional showers and storms are forecast to develop tonight across Kansas and Oklahoma and may clip far southwest Missouri. .LONG TERM...(Saturday through Thursday) Issued at 220 AM CDT Fri Jul 29 2016 With the upper level flow staying the same through the weekend, daily shower and thunderstorm chances will continue. It appears that Saturday night into Sunday morning may be our best chance as a 45 knot low level jet develops across the plains and noses into central Kansas. Models are in decent agreement that a complex of storms will form across northeast Kansas and move into the area overnight Saturday into Sunday morning. Upper level ridge of high pressure moves into the area early next week and persists throughout most if not all of the week. While a few chances of showers and storms exist Sunday and Monday, beyond that it will likely stay dry until the end of the week. Temperatures will warm back into the low to mid 90s with heat index values over 100 as early as Monday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1203 PM CDT Fri Jul 29 2016 Isolated to scattered showers and thunderstorms will continue throughout this afternoon, with tempo groups for KSGF and KBBG. Localized MVFR conditions will occur in the vicinity of thunderstorms. Confidence is not high for tomorrow morning so a prob30 group has been added to all TAF sites. Outside of thunderstorms conditions will be VFR with light winds. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Foscato
Hazardous weather outlook, Jul 29, 1:45 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT FRI JUL 29 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 145 PM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... AREAS OF THUNDERSTORMS WILL AFFECT AN AREA EAST OF A LINE FROM ELDON TO SPRINGFIELD TO BRANSON THIS AFTERNOON. DAMAGING WINDS AND UP TO ONE INCH HAIL WILL BE POSISBLE WITH A FEW STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA ON A DAILY BASIS FROM SATURDAY THROUGH MONDAY. A COMPLEX OF SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT INTO SUNDAY MAY BRING A MORE WIDESPREAD CHANCE OF RAINFALL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE TO UPPER 90S SATURDAY AND SUNDAY...ESPECIALLY ACROSS EXTREME SOUTHEASTERN KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF THE EASTERN OZARKS THIS AFTERNOON. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 29, 11:38 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT FRI JUL 29 2016
MOZ102-103-291700-
BARRY MO-STONE MO-
1138 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY AND SOUTHERN
STONE COUNTIES UNTIL NOON CDT...
AT 1137 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF KIMBERLING CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TABLE ROCK LAKE... SILVER DOLLAR CITY...
KIMBERLING CITY... SHELL KNOB...
REEDS SPRING... INDIAN POINT...
BRANSON WEST... GOLDEN...
EMERALD BEACH... BLUE EYE...
CHAIN-O-LAKES... ARROW POINT...
CONEY ISLAND... LAMPE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9367 3650 9375 3668 9371 3675 9333
3651 9331 3649 9366
TIME...MOT...LOC 1637Z 264DEG 17KT 3660 9362
TERRYSpecial weather statement, Jul 29, 12:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT FRI JUL 29 2016
MOZ095-103-291830-
CHRISTIAN MO-STONE MO-
1254 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHRISTIAN AND
NORTHERN STONE COUNTIES UNTIL 130 PM CDT...
AT 1253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GALENA...OR 12 MILES NORTH OF KIMBERLING CITY...MOVING NORTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
OZARK... TABLE ROCK LAKE...
HIGHLANDVILLE... GALENA...
MCCORD BEND... SPOKANE...
PONCE DE LEON... CAPE FAIR...
SELMORE... ELSEY...
CHESTNUTRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3678 9358 3681 9358 3682 9361 3683 9362
3685 9361 3702 9324 3689 9313 3682 9329
3682 9330 3681 9331 3670 9353
TIME...MOT...LOC 1753Z 243DEG 27KT 3680 9349
TERRYSpecial weather statement, Jul 29, 12:58 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT FRI JUL 29 2016
MOZ057-069-070-291845-
MILLER MO-CAMDEN MO-PULASKI MO-
1258 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI...SOUTH
CENTRAL MILLER AND EAST CENTRAL CAMDEN COUNTIES UNTIL 145 PM CDT...
AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF RICHLAND...OR 14 MILES SOUTHEAST OF OSAGE BEACH...
MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
WAYNESVILLE... RICHLAND...
CROCKER... BRUMLEY...
OZARK SPRINGS... SWEDEBORG...
LAQUEY... WET GLAIZE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 149 AND 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3798 9212 3776 9230 3783 9242 3786 9241
3784 9244 3794 9259 3809 9249
TIME...MOT...LOC 1758Z 298DEG 17KT 3797 9246
TERRYSpecial weather statement, Jul 29, 1:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 139 PM CDT FRI JUL 29 2016 MOZ082-092-291915- WRIGHT MO-TEXAS MO- 139 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 215 PM CDT... AT 138 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR MOUNTAIN GROVE...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... MOUNTAIN GROVE... CABOOL... DAWSON... NORWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3708 9247 3726 9245 3725 9202 3707 9201 TIME...MOT...LOC 1838Z 273DEG 26KT 3717 9237 TERRY
Special weather statement, Jul 29, 1:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT FRI JUL 29 2016
MOZ096-097-105-291915-
OZARK MO-DOUGLAS MO-HOWELL MO-
152 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOWELL...EASTERN DOUGLAS
AND EASTERN OZARK COUNTIES UNTIL 215 PM CDT...
AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MOUNTAIN
GROVE TO 7 MILES NORTHEAST OF GAINESVILLE TO 6 MILES NORTHEAST OF
PRICE PLACE...AND MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
NORFORK LAKE... GAINESVILLE...
BAKERSFIELD... SOUTH FORK...
PONTIAC... MOODY...
SILOAM SPRINGS... DORA...
ZANONI... UDALL...
TECUMSEH... POTTERSVILLE...
SYCAMORE... VANZANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3653 9266 3672 9242 3706 9231 3705 9201
3650 9192 3650 9260
TIME...MOT...LOC 1852Z 297DEG 31KT 3696 9225 3670 9236 3656 9253
TERRYSpecial weather statement, Jul 29, 2:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT FRI JUL 29 2016 MOZ082-096-097-105-291945- OZARK MO-DOUGLAS MO-TEXAS MO-HOWELL MO- 214 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HOWELL...SOUTHERN TEXAS...EASTERN DOUGLAS AND EASTERN OZARK COUNTIES UNTIL 245 PM CDT... AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF CABOOL TO NEAR BAKERSFIELD...AND MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE ADVISORY INCLUDE... WEST PLAINS... MOUNTAIN VIEW... WILLOW SPRINGS... CABOOL... HOUSTON... POMONA... BAKERSFIELD... SOUTH FORK... MOODY... SILOAM SPRINGS... DORA... CLEAR SPRINGS... PEACE VALLEY... SIMMONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3729 9221 3733 9166 3650 9174 3650 9226 TIME...MOT...LOC 1913Z 276DEG 26KT 3700 9214 3652 9218 TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:47 PM CDT | Special Weather Statement | SGF | Howell | 43 min |
| Jul 28, 8:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 29, 11:38 AM CDT | Special Weather Statement | SGF | Stone | 22 min |
| Jul 29, 12:54 PM CDT | Special Weather Statement | SGF | Stone | 36 min |
| Jul 29, 12:58 PM CDT | Special Weather Statement | SGF | Pulaski | 47 min |
| Jul 29, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 46 min |
| Jul 29, 1:39 PM CDT | Special Weather Statement | SGF | Wright | 36 min |
| Jul 29, 1:52 PM CDT | Special Weather Statement | SGF | Ozark | 23 min |
| Jul 29, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 34 min |
| Jul 29, 2:14 PM CDT | Special Weather Statement | SGF | Howell | 31 min |
| Jul 29, 2:46 PM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Jul 29, 3:05 PM CDT | Special Weather Statement | SGF | Oregon | 25 min |
| Jul 29, 3:15 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jul 29, 3:25 PM CDT | Special Weather Statement | SGF | Oregon | 50 min |
| Jul 29, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 29 min |
| Jul 29, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 13 min |
| Jul 29, 5:44 PM CDT | Special Weather Statement | SGF | Douglas, Wright | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.